Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Panretin Gel use. Stop or Continue?
May 5, 2010

Hi Dr. Frascino,

I have been on antiretroviral meds for three years now, 451/Undetectable. I have done 8 cycles of chemo, (doxil) and had an overall improvement to the edema in my feet and ankles as well as to the lesions. However my oncologist had recommended that we stop treatment. That was a year ago. I have recently finished a PTC299 Clinical Trial and unfortunately saw no improvement. Since April 26, 2010, I have been using Panretin Gel and have seen a dramatic response and change to my lesions. Some of the lesions after cracking,redness, itching and peeling have broken through below the skin (in parts) and some oozing has occured until it's thoroughly dried. Especially after showering. In the beginning I washed and scrubbed the tumors to apply my daily application. However now I'm finding it difficult to apply the gel on those select lesions effectively and thoroughly because of the severe burning. Even though it only lasts but a few minutes? It hurts like heck! Clearly the Panretin Gel seems to work from the outside in and has flattened. (At what point do I stop using the gel?) Do I stop when there is no trace of total discoloration but raw and bloody? Thank You so much for your time.

And also why is it that I only have leisions on both legs below the knees and both arms but nowhere else? Seems strange to me.

Response from Dr. Frascino

Hello,

Although you don't mention it in your question, I assume you have Kaposi's sarcoma.

That Panretin Gel has had a "dramatic response" on your lesions is great news! That it causes severe burning is not such great news. As to whether you should discontinue the medication or modify your dose, I would suggest you check with your oncologist. As he has been managing this condition for you, he knows your medical history, can evaluate the therapeutic outcome, and will have the best advice on when and if to stop and also on what to do next.

The distribution of your lesions on the extremities is not uncommon for HIV-related Kaposi's sarcoma. You can read more about this in the archives.

Good luck.

Dr. Bob



Previous
About you, dr. Bob
Next
hemroids and swimming in the pool

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement